MAUDE Adverse Event Report: PROLLENIUM MEDICAL TECHNOLOGIES INC. REVANESSE LIPS+ 1.0 ML

PROLLENIUM MEDICAL TECHNOLOGIES INC. REVANESSE LIPS+ 1.0 ML
Model Number 40144
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Swelling/ Edema (4577)
Date of Event 07/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clinical complaint has been adequately investigated.The lot number has been verified and has been confirmed to be released by the company.It has been confirmed that no previous clinical complaints have been found for the particular lot number in question.The batch record, qc test reports, and training of staff were analysed and it has been determined that product is within required specifications, and manufactured according to appropriate procedures.Letter stating that use of compounded topical anesthetics on the lips has been implicated in multiple adverse events, including this one, and should be avoided has been provided to the clinic.Prollenium medical technologies' medical director's response to this adverse event has been provided to the clinic."the following is a clinical opinion based on the information presented below; on july 27,2021 a healthy 32 y.O.Patient was injected with less than one syringe (0.8ml) of revanesse lips+ ha into the vermillion border (based on photos) of her lip.This was after high concentration compounded benzocaine,, lidocaine & tetracaine topical was applied to the thin mucosa of the lip.Compounded products are also made with lipoderm to further enhance the absorption of the anaesthetic.It is important to remember that benzocaine is one of the most allergenic of the anesthetics and the most common side effects are itching, redness and swelling to areas it is applied.Both benzocaine and tetracaine are esters and metabolize to paba.The patient developed generalized lip swelling before the procedure was complete.The swelling occurred even in areas that did not have ha injected and was not worse in the areas that ha was injected.There were no systemic symptoms or signs of angioedema.Based on the information provided my clinical opinion is that this is most likely a side effect or reaction to the unstudied, off label use of compounded topical anesthetic on the thin lip tissue.Although a reaction to ha is in the differential one would expect that this reaction would persist until the ha was removed if it was a true allergic reaction to ha.In summary my clinical opinion is that this does not represent a reaction to ha but rather a side effect of the high concentration of anesthetic.I hope this clinical opinion is of value to all parties concerned.".
 
Event or Problem Description
Based on the information provided from the clinic, on (b)(6) 2021 - date of treatment with 0.8 ml of revanesse lips+ 1.0 ml product in the lips area of the patient.Patient date of birth is (b)(6) 1989.First time dermal filler user.As initially reported, swelling quickly, immediately appeared after injections.Patient was checked for signs of vascular occlusion - negative.Capillary refill is <3 seconds.Patient denied pain.As reported by injector, during injections, patient's lips started to swell significantly.Injections were stopped.Capillary refill of all 4 quadrants of lips was less than 3 seconds, no blanching or other signs of vascular occlusion.As of (b)(6) 2021, patient is recovering.Injector contacted the patient last night and patient said the swelling was down significantly after taking her first prednisone tablet.Topical anesthetic used: compounded blt cream.Ice pack was applied.Patient was administered 180mg of allegra otc.A prescription for prednisone 30mg po qd x 3 days was faxed to (b)(6) and patient took her first pill approximately one hour after her appointment.No medications taken after or before treatment.Medical director has been informed of adverse event.No history of covid diagnosis or vaccine.Generally healthy female with no past medical history.Patient does not have the pre-existing risk factors.No dermal filler treatments reported.No allergies to dermal filler treatments reported.No elevated fitzpatrick scale.

Brand Name
REVANESSE LIPS+ 1.0 ML
Common Device Name
REVANESSE LIPS+
Manufacturer (Section D)
PROLLENIUM MEDICAL TECHNOLOGIES INC.
138 industrial parkway n
aurora, on L4G 4 C3
CA  L4G 4C3
MDR Report Key12375121
Report Number3004423487-2021-00018
Device Sequence Number11896297
Product Code LMH
UDI-Device Identifier10669808003025
UDI-Public10669808003025
Combination Product (Y/N)N
PMA/510(K) Number
P160042 S010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse Practitioner
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/29/2022
Device Model Number40144
Device Lot Number21B032
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR